Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Trying to conceive. Diagnosed with depression. On cipralex, venlor, melatonin. Help?

Hi, I was formally diagnosed with depression about 7 years ago. I have since been on Cipralex; Venlor ( Venlafaxine ); a drug that worked specifically on Melatonin receptors (I forget the name, but it did not agree with me at all) and now most recently Serdep ( Sertraline ) with Trazodone. I started taking a COC about 5 years ago (Yas, Triphasil - and then most recently Femodene (this seemed to give the best control over my spotting). I will be turning 32 years old in a few months. I have been married now for 9 months. We would like to fall pregnant ASAP (as I m fast approaching the 35-year mark) and so I stopped taking the Femodene last week Wednesday. However, I have become super depressed and even had suicidal ideation with a razor in the bath last night - after my hubby had a fight with me. Could my depression be exacerbated by stopping the Femodene?
Asked On : Sat, 16 Mar 2013
Answers:  1 Views:  443
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to Health Care Magic

You have been suffering from depression for about 7 years. You were initially on Cipralax and Venlor (Escitalopram and venlafexine). Now you are on Sertaline and Trazodone. Both these drugs are good antidepressants. Over all Sertaline is a safe drug and have very few side effect. Trazodon is also safe but sedation and excessive sleepiness is a side effect. As you are on both drugs and also have suicidal tendencies so I assume that you are having Severe Depression. When patients with depression conceive then risk of side effects to fetus with drugs is compared with symptoms of depression. Most of psychiatrist advise patients to continue with medicines and with special care in first trimester. But it depends upon personal choice of Psychiatrist and Patient.
You were using Femodene (OCP) and recently stopped, stopping OCD may increase irritability in some females but it doesn't increase the symptoms of depression.
As you had recent suicidal ideation I will advise you to talk to your husband and other members of family regarding your condition and visit your Psychiatrist ASAP.

Dr. Seikhoo Bishnoi
Answered: Sun, 17 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor